Alert archive / Kentucky / Flash Flood Warnings in 2005

Flash Flood Warning 6, NWS Jackson, KY

March 28, 2005Bell County, Clay County, Knox County, Kentucky

NWS Jackson, KY issued this flash flood warning at Mar 28, 2005, 4:07 AM EST for Bell County, Clay County, Knox County, Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2005, 4:07 AM EST (09:07 UTC)
Expired
Mar 28, 2005, 10:00 AM EST
In force
6 hr
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

Counties Bell County, KY, Clay County, KY, Knox County, KY

The radar

The Jackson,KY radar (KJKL), 84 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 280913
FFWJKL
KYC013-051-121-281500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
407 AM EST MON MAR 28 2005

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLAY COUNTY IN SOUTHEAST KENTUCKY
  KNOX COUNTY IN SOUTHEAST KENTUCKY
  BELL COUNTY IN SOUTHEAST KENTUCKY

* UNTIL 1000 AM EST

* AT 402 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  PROLONGED MODERATE RAIN OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  PINEVILLE...MIDDLESBORO...MANCHESTER AND BARBOURVILLE.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3659 8393 3664 8396 3669 8388 3674 8397
      3696 8410 3697 8397 3705 8387 3711 8388
      3717 8397 3725 8395 3732 8384 3736 8367
      3724 8351 3724 8352 3709 8356 3667 8347
      3663 8364 3658 8370

$$

GREIF
3 follow-up statements
000 
WGUS73 KJKL 281012
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
507 AM EST MON MAR 28 2005

KYC013-051-121-281500-
CLAY KY-KNOX KY-BELL KY-
507 AM EST MON MAR 28 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 AM EST FOR BELL...KNOX
AND CLAY COUNTIES...

AT 502 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LULL 
IN THE RAIN AS THE HEAVIER BAND HAS SPUN NORTHEAST. RADAR ESTIMATES 
OF RAINFALL FOR THE WARNED AREA RANGE FROM 1.5 TO 2.5 INCHES. MUCH 
OF THIS RAIN IS NOW RUNOFF...MOVING DOWNSTREAM. AS A RESULT...BE ON 
THE LOOKOUT FOR FLOODING ALONG AREA STREAMS AND CREEKS THIS MORNING. 
IN ADDITION...ANOTHER BATCH OF RAIN WILL LIKELY MOVE INTO THE AREA 
FOLLOWING SUNRISE AS LOW PRESSURE CONTINUES TO SLOWLY SPIN OUT OF 
THE AREA. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINEVILLE... 
MIDDLESBORO...BARBOURVILLE AND MANCHESTER.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL LIKELY CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG 
THE BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON KY.

LAT...LON 3659 8393 3664 8396 3669 8388 3674 8397
      3696 8410 3697 8397 3705 8387 3711 8388
      3717 8397 3725 8395 3732 8384 3736 8367
      3724 8351 3724 8352 3709 8356 3667 8347
      3663 8364 3658 8370

$$

GREIF
000 
WGUS73 KJKL 281111
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
610 AM EST MON MAR 28 2005

KYC013-051-121-281500-
CLAY KY-KNOX KY-BELL KY-
610 AM EST MON MAR 28 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 AM EST FOR BELL...KNOX
AND CLAY COUNTIES...

AT 608 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO 
SHOW A LULL IN THE RAIN AS THE HEAVIER BAND HAS SPUN NORTHEAST. 
RADAR ESTIMATES OF RAINFALL FOR THE WARNED AREA RANGE FROM 1.5 TO 
2.5 INCHES. MUCH OF THIS RAIN IS NOW RUNOFF...MOVING DOWNSTREAM. AS 
A RESULT...BE ON THE LOOKOUT FOR FLOODING ALONG AREA STREAMS AND 
CREEKS THIS MORNING. IN ADDITION...ANOTHER BATCH OF RAIN WILL LIKELY 
MOVE INTO THE AREA FOLLOWING SUNRISE AS LOW PRESSURE CONTINUES TO 
SLOWLY SPIN OUT OF THE AREA. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINEVILLE... 
MIDDLESBORO...BARBOURVILLE AND MANCHESTER.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL LIKELY CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG 
THE BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON KY.

LAT...LON 3659 8393 3664 8396 3669 8388 3674 8397
      3696 8410 3697 8397 3705 8387 3711 8388
      3717 8397 3725 8395 3732 8384 3736 8367
      3724 8351 3724 8352 3709 8356 3667 8347
      3663 8364 3658 8370

$$

GREIF
000 
WGUS73 KJKL 281207
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
659 AM EST MON MAR 28 2005

KYC013-051-121-281209-
CLAY KY-KNOX KY-BELL KY-
659 AM EST MON MAR 28 2005

...THE FLASH FLOOD WARNING FOR BELL...KNOX AND CLAY COUNTIES IS
CANCELLED...

WITH AN HOUR OR SO OF DRY WEATHER OVER THE WARNED AREA AND NO 
REPORTS OF FLOODING THE WARNINGS HAVE BEEN CANCELLED. ALTHOUGH THERE 
COULD STILL BE A FEW HIGH WATER PROBLEMS AS THIS RAIN AND RUNOFF 
CONTINUES TO MOVE DOWNSTREAM. A FLOOD WATCH REMAINS IN EFFECT 
THROUGH 6 PM EST. 

LAT...LON 3659 8393 3664 8396 3669 8388 3674 8397
      3696 8410 3697 8397 3705 8387 3711 8388
      3717 8397 3725 8395 3732 8384 3736 8367
      3724 8351 3724 8352 3709 8356 3667 8347
      3663 8364 3658 8370

$$
GREIF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 27, 11:50 PM EST, 4 hours 17 minutes earlier.

Area forecast discussion, Mar 27, 11:50 PM EST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1150 PM EST SUN MAR 27 2005

.DISCUSSION...

UPDATED TO FRESHEN UP THE WORDING FOR THE FLOOD WATCH. REST OF THE
FORECAST IS ON TRACK. SEE DISCUSSIONS BELOW.

&&

.PREV DISCUSSION...

1045 PM EST SUN MAR 27 2005

UPDATED MAINLY TO REMOVE SEVERE THUNDERSTORM WATCH AS GENERAL RISK
FOR LARGER HAIL IS DECREASING WITH TIME. STILL ASSESSING HEAVY
RAINFALL THREAT AND WATCH...HOWEVER AT THIS POINT AM INCLINED TO
LEAVE THE WATCH AS IS. GENERAL CONSENSUS OF KEEPING THE MAJORITY OF
THE HEAVIEST RAIN OUT OF THE SOUTHEAST PORTION OF THE CWA CONTINUES
TO BE THE TREND. THIS MATCHES UP WITH THE CURRENT WATCH ALREADY IN
EFFECT. WILL ONLY FRESHEN UP THE WATCH WORDING BEFORE MIDNIGHT
TONIGHT.

913 PM EST SUN MAR 27 2005

.DISCUSSION...
THE AREA IS CURRENTLY UNDER A SEVERE THUNDERSTORM WATCH FOR ALL
BUT THE NORTHWEST CORNER OF THE CWA. THUNDERSTORMS CAME ROLLING INTO
THE SOUTHERN PART OF THE AREA ABOUT 6 PM EST TONIGHT. THERE WERE TWO
SEVERE THUNDERSTORM WARNING ISSUED FOR WAYNE COUNTY AND ONE FOR
MCCREARY...AND BELL COUNTIES. RADAR INDICATED SIGNIFICANT HAIL
POTENTIAL WITH THESE STORMS WITH ELEVATED CORES OF 50 TO 55 DBS AND
VILS WERE RUNNING ABOUT  30 TO 35. NO SEVERE WEATHER REPORTS HAVE
COME IN YET...HOWEVER WE ARE ACTIVELY TRYING TO GET SOME. THE SEVERE
POTENTIAL HAS REALLY FALLEN OFF THE LAST HOUR AND WILL MOST LIKELY
CONTINUE TO DO SO AS THE EVENING GOES ON.  THE MOST ACTIVE AREA OF
THUNDERSTORMS WERE TO THE WEST OF THE JACKSON CWA AND THESE SHOULD
BE MOVING INTO THE AREA AS THE UPPER LOW MOVES TO THE
EAST-NORTHEAST. THEY MAY BE A LULL IN PRECIPITATION FOR A FEW HOURS
BEFORE THE PRECIPITATION MOVES IN FROM THE WEST. THE FORECAST WAS
UPDATED FOR THE WATCHES AND TO INCREASE THE POPS FOR TONIGHT. THE
REST OF THE FORECAST IS ON TRACK.

540 PM EST SUN MAR 27 2005

FOR THE PERIOD TONIGHT THROUGH WEDNESDAY...

STILL NOT GOOD AGREEMENT IN THE DETAILS OF THE MODELS FOR THE MOST
IMPORTANT ELEMENTS OF OUR FORECAST...1ST AND 2ND PERIOD RAINFALL.
ALTHOUGH...THEY ARE DOING BETTER OVERALL THAN IN RECENT DAYS. THE
ETA HAS ITS AXIS OF HEAVIEST RAINFALL OVER THE NORTHERN AND WESTERN
PORTIONS OF THE FORECAST AREA...WHILE THE GFS IS NORTH OF THE
FORECAST AREA. THE 12Z RUN OF THE ETA SEEMS TO BE VERIFYING BETTER
IN ITS FIRST 12 HOURS TODAY THAN THE 12Z GFS IS. THIS DESPITE THE
FACT THE THE AVAILABLE RUNS OF THE ECMWF AND UKMET SUPPORTED THE GFS
MORE THAN THE ETA. HOWEVER...IT SHOULD BE NOTED THAT THE OLD NGM DID
RESEMBLE THE ETA. BECAUSE OF GROUND TRUTH TODAY...HAVE DECIDED TO
GIVE THE ETA MUCH MORE CREDENCE FOR THE PRECIP AMOUNTS TONIGHT AND
MONDAY MORNING. HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE A
LITTLE BETTER THAN THE NORTHWESTERN HALF OF THE FORECAST AREA.

WOULD NOT RULE OUT SOME MARGINALLY SEVERE STORMS THIS EVENING DUE TO
LARGELY ELEVATED CONVECTION AS STORMS IN TN DEVELOP NORTHWARD.
THREAT WOULD BE PRIMARILY HAIL.

SHOWERS/RAIN IN WRAP-AROUND AREA OF STORM SYSTEM WILL WIND DOWN ON
MONDAY...AND CLOUDS DECREASE LATE MONDAY AND MONDAY NIGHT. FAIR
WEATHER THEN LAST THROUGH TUESDAY NIGHT.

ON WEDNESDAY THE NEXT COLD FRONT APPROACHES AND WOULD NOT RULE OUT A
SHOWER OR STORM IN OUR N AND W COUNTIES IN THE WARM AIR ADVECTION.

FOR TEMPS...THE MOST SIGNIFICANT ITEM IS A RIDGE/VALLEY TEMP SPLIT
PUT IN ON TUESDAY NIGHT...WITH THE WARM AIR ADVECTION PATTERN AND
LACK OF THICK OVERCAST BEING FAVORABLE FOR IT.

FOR THE PERIOD WEDNESDAY NIGHT THROUGH SUNDAY...

GENERALLY FOLLOWED A BLEND OF THE ECMWF AND CANADIAN EARLY IN THE
EXTENDED PERIOD. ON THURSDAY...ECMWF AND CANADIAN LIFT INITIAL
SHORTWAVE AROUND CANADIAN UPPER LOW INTO THE GREAT LAKES WHILE THE
GFS KEEPS ONE DEEPER TROF ACROSS THE MISSISSIPPI VALLEY. WITH SFC
FRONT SOMEWHERE IN THE VICINITY OF THE AREA...WILL INCREASE PRECIP
CHANCES THUR. THERE IS QUITE A BIT OF UNCERTAINTY WHEN UPPER TROF
PASSES THROUGH EASTERN KENTUCKY...WITH ECMWF MUCH SLOWER THAN
CANADIAN/GFS. WITH THE TREND OF THE ECMWF BEING FASTER WILL LEAN
TOWARD CANADIAN/GFS SOLUTION OF ENDING PRECIP SATURDAY. ALSO WITH
THIS FASTER TREND...WILL LOWER HIGHS A FEW DEGREES FRIDAY AND
SATURDAY BEHIND SFC FRONT.

1140 AM EST SUN MAR 27 2005

UPDATED THE FORECAST FOR A NUMBER OF SMALL CHANGES. LOOKS LIKE WE
WILL HAVE A LARGE TEMP CONTRAST THIS AFTERNOON. THINK THAT OUR
NORTHWEST COUNTIES WILL STRUGGLE TO WARM UP UNDER CLOUDS AND WHAT
MAY BE PERSISTENT PRECIP. HAVE ALLOWED FOR READINGS ONLY IN THE MID
50S...AND HOPE THAT THIS IS STILL NOT TOO GENEROUS. NOT REAL KEEN ON
THE POTENTIAL FOR SEVERE STORMS THIS AFTERNOON/EVENING WITH THE
POSSIBLE EXCEPTION OF OUR SOUTHERN COUNTIES. LOOKS LIKE INSTABILITY
OVER MUCH OF THE AREA COULD HAVE A TENDENCY TO BE ELEVATED. HAVE CUT
BACK ON THE THUNDERSTORM WORDING NORTH OF JKL. HAVE ALSO TRIMMED
WINDS A BIT FOR THIS AFTERNOON...WITH SPEEDS OF 5 TO 10 MPH OR
AROUND 10 MPH.

500 AM EST SUN MAR 27 2005

09Z SFC ANALYSIS SHOWS STRONG LOW PRESSURE CONSOLIDATING OVER THE
DEEP SOUTH WITH A WARM FRONT SWOOPING NORTH INTO SOUTHERN KENTUCKY.
THE BULK OF THE RAIN ASSOCIATED WITH THIS LOW IS FOUND WELL TO THE
SOUTH ACROSS ALABAMA AND GEORGIA IN THE FORM OF ORGANIZED
THUNDERSTORMS. SOME LIGHT SHOWERS ARE BRUSHING OUR WESTERN COUNTIES
AS THE WARM FRONT LIFTS NORTH BUT THE CONVECTION TO THE SOUTH
APPEARS TO BE SHIELDING US FROM MORE SIGNIFICANT RAIN ATTM.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE FOUND OVER WESTERN KENTUCKY
AHEAD. THESE ARE MOVING EAST AS THEY RUN OUT AHEAD OF A LEAD
SHORTWAVE THAT WILL SPREAD THEM INTO EAST KENTUCKY ALONG THE WARM
FRONT LATER THIS MORNING.

THE MODELS HAVE COME INTO BETTER AGREEMENT WITH THEIR HANDLING OF
THE UNSEASONABLY DEEP AND FAR SOUTH CLOSED LOW THAT WILL ROLL EAST
NORTHEAST THROUGH THE TENNESSEE VALLEY. THE GFS HAS BOUNCED BACK TO
AN EARLIER SOLUTION AND NOW MATCHES UP WELL WITH THE NAM THROUGH 36
HOURS. THERE ARE MORE SIGNIFICANT DIFFERENCES WITH THIS KEY FEATURE
LATER IN THE PERIOD WHERE THE STRONGER AND MORE SOUTHERN TRACK OF
THE LOW IS PREFERRED...BUT THE NET RESULT FOR KENTUCKY WILL BE
NEGLIGIBLE AS THE LOW WILL BE TO THE EAST OF US BY MIDDAY MONDAY.
FOR FORECAST AND QPF SPECIFICS HAVE FAVORED THE HIGHER RESOLUTION
AND MORE FREQUENT TIME STEPS OF THE NAM...SPECIFICALLY THE ETA12.
RIDGING IN THE WAKE OF THIS TROUGH THEN TAKES HOLD AND BRINGS THE
WARMEST WEATHER YET...OF THIS YOUNG SEASON. TOWARD THE END OF THE
WORK WEEK ANOTHER DEEP TROUGH WILL PUNCH THROUGH THE MIDWEST AND
ACROSS THE OHIO VALLEY...BRINGING WITH IT MORE ACTIVE WEATHER.

SENSIBLE WEATHER WILL FEATURE A VERY ACTIVE 24 TO 36 HOUR PERIOD AS
THIS POTENT SPRING STORM SYSTEM WASHES OVER EAST KENTUCKY. THE
INITIAL BAND OF WAA AND OVERRUNNING PRECIPITATION WILL LIFT NORTH
THROUGH MOST OF EAST KENTUCKY THIS MORNING WITH A SIGNIFICANT DRY
SLOT DEVELOPING IN THE AFTERNOON. STRONG SFC HEATING WILL CAPITALIZE
ON STRONG DYNAMICS...PROVIDED BY A STRONG JET STREAK COMING AROUND
THE BASE OF THE TROUGH AND DIFFLUENCE ALOFT...AND HIGH PWS TO
REDEVELOP THUNDERSTORMS. THESE WILL HAVE A GOOD CHANCE OF BECOMING
ORGANIZED AND/OR SEVERE DUE TO FAVORABLE VENTING ALOFT...SOME
CAPE...WINDS VEERING WITH HEIGHT...LOW WET BULB ZERO VALUES...AND
MODERATE HELICITY. IN FACT...WITH THE WIND PROFILE AND DYNAMICS AN
ISOLATED SPIN UP OF A TORNADO CAN NOT BE RULED OUT. THE BEST CHANCES
FOR ANY SEVERE ACTIVITY WILL BE ACROSS FAR SOUTHEAST KENTUCKY AND
DEPEND ON THE EXACT TRACK OF THE SFC LOW. HAVE HIGHLIGHTED THE
POSSIBILITY SMALL HAIL AND GUSTY WINDS IN THE ZONES AND GRIDS FOR
THIS. WILL ALSO ADDRESS THIS IN THE PRODUCT SDFHWOJKL TO BE ISSUED
LATER THIS MORNING. THE THREAT OF SEVERE WEATHER WILL CONTINUE INTO
THE EVENING BEFORE SETTLING DOWN SOMEWHAT TOWARD MIDNIGHT.

THE OTHER THREAT FROM THIS SYSTEM WILL BE THE POTENTIAL FOR HEAVY
AND EXCESSIVE RAINFALL. WHILE THE STRONG THUNDERSTORMS WILL
CERTAINLY CONTAIN BRIEF HEAVY RAIN...THE MAIN THREAT WILL BE JUST
NORTH OF THE LOW TRACK IN THE DEFORMATION ZONE. THIS WILL BE WHERE
MODERATE TO OCCASIONALLY HEAVY RAIN WILL CONTINUE FOR A PROLONGED
PERIOD TONIGHT AND INTO MONDAY MORNING AS THE SFC LOW SLOWLY PASSES.
HAVE ISSUED A FLASH FLOOD WATCH FOR THIS AREA WITH AN ANTICIPATED
WIDESPREAD AREA OF 1 TO 2 INCH RAINS WITH SOME LOCALLY HIGHER
AMOUNTS...ESPECIALLY WHERE ANY THUNDERSTORM TRACKS WOULD HAPPEN TO
INTERSECT WITH THE DEFORMATION ZONE AS IT SLOWLY EXITS KENTUCKY. THE
AREA THAT SHOULD SEE THE HEAVIEST RAINS WILL BE LOCATED ALONG AND
NORTH OF THE MOUNTAIN PARKWAY WITH THE HEAVIEST RAIN FALLING FROM
MIDNIGHT UNTIL 8 AM EST. THE RAIN WILL SLOWLY COME TO AN END FROM
WEST TO EAST DURING THE DAY MONDAY...WITH JUST A FEW SHOWERS
LINGERING IN THE FAR EAST BY MONDAY EVENING.

THE REST OF THE FORECAST PERIOD WILL FEATURE WARM AND DRY WEATHER
UNDER A BROAD RIDGE THAT FOLLOWS IN THE WAKE OF THE UPPER LOW.
TOWARD THE END OF THE WORK WEEK ANOTHER DEVELOPING SFC LOW WILL
THREATEN TO RETURN ACTIVE WEATHER BACK TO KENTUCKY...POSSIBLY
LASTING INTO THE WEEKEND...BUT LIKELY NOT AS STRONG AS WHAT WE ARE
FACING FOR TODAY AND TONIGHT.

MOS GUIDANCE FOR TEMPERATURES SHOW JUST A MINOR DIFFERENCE BETWEEN
THE MET AND MAV TODAY. THE MET CERTAINLY HAS BEEN DOING BETTER THE
PAST COUPLE OF DAYS. TODAY WILL BE MORE COMPLICATED WITH THE WARMER
MET PREFERRED IN THE SOUTH AND A COOL BLEND FAVORED TO THE NORTH
WITH THE DEVELOPING DEFORMATION ZONE. DID NOT STRAY FAR FROM SIMILAR
VALUES TONIGHT. FOR MONDAY WARMED UP THE WEST QUICKEST AS THE LOW
CLOUDS AND RAIN DEPART THERE EARLIEST...AGAIN A MOS BLEND LOOKED
FINE. MONDAY NIGHT WENT A TAD COOLER THAN THE GUIDANCE AND OPENED UP
A LARGER SPLIT FOR THE SHELTERED VALLEYS IN THE GRIDS. PREFERRED THE
WARMEST MET NUMBERS ON TUESDAY. POPS ARE SIMILAR THROUGH THE NEXT 36
HOURS AND THESE GENERALLY LINED UP WITH MY GRIDS. FOR MONDAY NIGHT
BROUGHT THEM DOWN QUICKER THAN THE MAV...SIMILAR TO THE MET.

WITH THE GRIDS...USED MY USUAL POPULATION PROCEDURE FROM THE ETA12
FOR TEMPS...DEWPOINTS AND WINDS THROUGH 84 HOURS. AGAIN ENDED UP
PREFERRING TO NUDGE THE OFFICIAL GRIDS TOWARD THE LATEST ETA12 SFC
TEMPS AND ADJUST FOR CCF AND VALLEY...MONDAY NIGHT...SPECIFICS. ONLY
HAD TO MAKE SOME MINOR DIURNAL ADJUSTMENTS TO THE WIND SPEEDS FROM
THE ETA12. THE REST OF THE GRIDS WERE IN PRETTY GOOD SHAPE AND JUST
SHIFTED THEM SLIGHTLY IN LINE WITH THE LATEST NAM GUIDANCE. FOLLOWED
QPF FROM HPC PRETTY CLOSE TONIGHT AND MONDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FOR KY ZONES...
KYZ044-050>052-058>060-068-069-079-080-083-084-104-106>109-111-112-11
4-119 UNTIL NOON MONDAY.

&&

JACOBSON
Hazardous weather outlook, Mar 27, 5:08 AM EST, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
508 AM EST SUN MAR 27 2005

KYZ044-050>052-059-060-104-106>108-119-281200-
BATH-ELLIOTT-FLEMING-JOHNSON-MARTIN-MENIFEE-MONTGOMERY-MORGAN-POWELL-
ROWAN-WOLFE-
INCLUDING THE CITIES OF...CAMPTON...FLEMINGSBURG...FRENCHBURG...
INEZ...MOREHEAD...MOUNT STERLING...OWINGSVILLE...PAINTSVILLE...
SANDY HOOK...STANTON AND WEST LIBERTY
508 AM EST SUN MAR 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY TODAY WITH SMALL HAIL AND GUSTY WINDS
POSSIBLE FROM THE STRONGEST ONES. PROLONGED MODERATE RAIN WITH
OCCASIONAL HEAVIER BURSTS WILL LEAD TO THE POTENTIAL FOR FLASH
FLOODING TONIGHT. SEE THE PRODUCT SDFFFAJKL FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MODERATE RAINS WILL LEAD TO POSSIBLY EXCESSIVE RAIN DURING THE
MORNING...MONDAY...WITH THE POTENTIAL FOR FLASH FLOODING. A FEW
THUNDERSTORMS ARE POSSIBLE EARLY MONDAY AS WELL. LATER IN THE WEEK
THUNDERSTORMS WILL BE POSSIBLE THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HEAVY RAINFALL OR
FLOODING TO THE NATIONAL WEATHER SERVICE.

KYZ058-069-109>115-118-120-281200-
BREATHITT-ESTILL-FLOYD-JACKSON-KNOTT-LEE-LETCHER-MAGOFFIN-OWSLEY-
PERRY-PIKE-
INCLUDING THE CITIES OF...BEATTYVILLE...BOONEVILLE...HAZARD...
HINDMAN...IRVINE...JACKSON...MCKEE...PIKEVILLE...PRESTONSBURG...
SALYERSVILLE AND WHITESBURG
508 AM EST SUN MAR 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND INTO THE EVENING WITH
LARGE HAIL AND DAMAGING WINDS A DISTINCT POSSIBILITY FROM THE
STRONGEST ONES. IN ADDITION...HEAVY RAINS FROM ANY THUNDERSTORMS
COULD CAUSE HIGH WATER PROBLEMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MODERATE RAINS WILL LEAD TO POSSIBLY EXCESSIVE RAIN DURING THE
MORNING...MONDAY...WITH THE POTENTIAL FOR SMALL STREAM FLOODING. A
FEW THUNDERSTORMS ARE POSSIBLE EARLY MONDAY AS WELL. LATER IN THE
WEEK THUNDERSTORMS WILL BE POSSIBLE THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE.

KYZ068-079-080-083>088-116-117-281200-
BELL-CLAY-HARLAN-KNOX-LAUREL-LESLIE-MCCREARY-PULASKI-ROCKCASTLE-
WAYNE-WHITLEY-
INCLUDING THE CITIES OF...BARBOURVILLE...HARLAN...HYDEN...LONDON...
MANCHESTER...MIDDLESBORO...MONTICELLO...MOUNT VERNON...PINEVILLE...
SOMERSET...WHITLEY CITY AND WILLIAMSBURG
508 AM EST SUN MAR 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND INTO THE EVENING WITH
LARGE HAIL AND DAMAGING WINDS A DISTINCT POSSIBILITY FROM THE
STRONGEST ONES. DUE TO FAVORABLE WINDS JUST OFF THE SURFACE...THE
RISK OF A SPIN UP TORNADO FROM ONE OF THE STRONGER THUNDERSTORMS
...THOUGH SMALL...DOES EXIST. IN ADDITION...HEAVY RAINS FROM ANY
THUNDERSTORM COULD CAUSE HIGH WATER PROBLEMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MODERATE RAINS WILL LEAD TO POSSIBLY EXCESSIVE RAIN DURING THE
MORNING...MONDAY...WITH THE POTENTIAL FOR SMALL STREAM FLOODING. A
FEW THUNDERSTORMS ARE POSSIBLE EARLY MONDAY AS WELL. LATER IN THE
WEEK THUNDERSTORMS WILL BE POSSIBLE THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE.

GREIF

In the hours before

Special weather statement, Mar 27, 10:13 PM EST, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1013 PM EST SUN MAR 27 2005

KYZ050-058>060-068-069-079-080-083>088-106>119-280330-
BELL-BREATHITT-CLAY-ESTILL-FLOYD-HARLAN-JACKSON-JOHNSON-KNOTT-KNOX-
LAUREL-LEE-LESLIE-LETCHER-MAGOFFIN-MARTIN-MCCREARY-MENIFEE-
MONTGOMERY-MORGAN-OWSLEY-PERRY-POWELL-PULASKI-ROCKCASTLE-WAYNE-
WHITLEY-WOLFE-
INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE...
CAMPTON...FRENCHBURG...HARLAN...HAZARD...HINDMAN...HYDEN...INEZ...
IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE...MIDDLESBORO...
MONTICELLO...MOUNT STERLING...MOUNT VERNON...PAINTSVILLE...
PINEVILLE...PRESTONSBURG...SALYERSVILLE...SOMERSET...STANTON...
WEST LIBERTY...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG
1013 PM EST SUN MAR 27 2005

...SEVERE THUNDERSTORM WATCH NUMBER 101 HAS BEEN CANCELLED FOR
EASTERN KENTUCKY...

THE SEVERE WEATHER THREAT HAS ENDED ACROSS EASTERN KENTUCKY.
THEREFORE...THE SEVERE THUNDERSTORM WATCH WAS CANCELLED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:24 PM ESTSevere Thunderstorm WarningJKLWayne36 min

Nearby

Flash Flood Warnings in Kentucky, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.